Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Headaches, night sweats, MRI done. Menopausal symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
lately been having quite a few headaches, also feel hot alot with no temp sweating at night, i used to love the summer but not this year. i still get regular periods every month, lasting 5-6 days. i had an MRI done of my head last year becuase of Headaches then but everything improved untill now do you think I need another MRI??? do you think i'm approaching menopause even though im regular???? what can i do to help with the sweating???? I dont feel like myself anymore any advice would be greatful
Posted Wed, 25 Apr 2012 in Women's Health
Answered by Dr. Shiva Kumar R 14 hours later

Thanks for the query.

Your question is a very good one and I will try to provide you with information and recommendations regarding the symptoms you are experiencing.

Regarding the headaches you are getting i feel probably you suffering from migraine headache. They are known to increase in severity and duration in the pre-menopausal periods or sometime start for the first time now. If they are disturbing get yourself started on the medicines like betablockers or calcium channel blockers after consulting your GP.

Regarding the need for MRI i feel it is not required at this point of time. If you feel there is change in the severity or quality of headache then you may need to repeat the MRI.

Regarding sweating it can be part of hot flashes. Hot flashes occur in up to 40% of regularly menstruating women in their forties, so they often begin before the menstrual irregularities characteristic of menopause even begin.

During these period many changes can occur and make oneself feel different. If these are trouble some, discuss the options of hormonal vs non hormonal treatments for hot flashes with your GP and start the treatment.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your GP.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.

Take care. Bye
Above answer was peer-reviewed by
Follow-up: Headaches, night sweats, MRI done. Menopausal symptoms? 6 hours later
Is there anything over the counter you would recommend for hot flashes and sweating or any herbal remedies???? and anything to help with the weight gain that seems to be onging?? I exercise daily at least an hour a day
Answered by Dr. Shiva Kumar R 17 hours later
Thanks for getting back to me.

Various over the counter medicines are available for hot flashes and sweating.

One of them is Black cohosh is an herbal preparation that is becoming more and more popular in the U.S. Short term use for about 6 months is recommended for menopausal symptoms. It has no or minimal side effects.

Others include phytoestrogens (plant estrogens, isoflavones) which is found in soy and supplements of vitamin E. If these does not help you can try medications like gabapentin, clonidine, hormonal preparations and SSRI(Selective serotonin re-uptake inhibitors ).

Regarding control of the weight, diet and regular exercise is sufficient for the time being.

Wishing you good health.
Take care. Bye
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor